Alert archive / Montana / River Flood Warnings in 2008
River Flood Warning 22, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at May 27, 2008, 1:14 PM MDT for Missoula County, Powell County, Montana. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- May 27, 2008, 1:14 PM MDT (19:14 UTC)
- Expired
- May 27, 2008, 1:51 PM MDT
- In force
- 37 min
- Issued by
- NWS Missoula, MT
- Flood severity
- Minor
Counties Missoula County, MT, Powell County, MT
The radar
The Missoula radar (KMSX), 43 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackfoot River near Bonner (BONM8). The gauge peaked at 7.40 ft at May 27, 2008, 2:00 PM MDT.
- Action stage
- 9.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12340000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS45 KMSO 271914 FLWMSO BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 114 PM MDT TUE MAY 27 2008 ...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN MONTANA... BLACKFOOT RIVER AFFECTING COUNTIES IN MONTANA: POWELL MTC063-077-281914- /O.NEW.KMSO.FL.W.0022.000000T0000Z-000000T0000Z/ /BONM8.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 114 PM MDT TUE MAY 27 2008 FORECAST INFORMATION FOR BLACKFOOT RIVER NEAR HELMVILLE... * THE BLACKFOOT RIVER BETWEEN HELMVILLE AND OVANDO HAS OVERTOPPED ITS BANKS. A FEW OF THE COUNTY ROADS BETWEEN THESE LOCATIONS MAY BECOME OR ARE IMPASSIBLE. AT THIS TIME THERE HAS BEEN NO REPORTED FLOODING ON HIGHWAYS 141 OR 200. PLEASE DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. $$ STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS.
1 follow-up statement
000 WGUS85 KMSO 271951 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 151 PM MDT TUE MAY 27 2008 ...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN MONTANA... BLACKFOOT RIVER AFFECTING COUNTIES IN MONTANA: POWELL MTC063-077-272021- /O.CAN.KMSO.FL.W.0022.000000T0000Z-080527T1951Z/ /BONM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 151 PM MDT TUE MAY 27 2008 FORECAST INFORMATION FOR BLACKFOOT RIVER NEAR HELMVILLE... * THE BLACKFOOT RIVER BETWEEN HELMVILLE AND OVANDO HAS OVERTOPPED ITS BANKS. A FEW OF THE COUNTY ROADS BETWEEN THESE LOCATIONS MAY BECOME OR ARE IMPASSIBLE. AT THIS TIME THERE HAS BEEN NO REPORTED FLOODING ON HIGHWAYS 141 OR 200. PLEASE DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. $$ STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at May 27, 8:57 AM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 27, 8:57 AM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 857 AM MDT TUE MAY 27 2008 .DISCUSSION...VISIBLE SATELLITE IS SHOWING CLEARING OVER THE NORTHERN CLEARWATER AND BITTERROOT MOUNTAINS AND FAR NORTHWEST MONTANA. DECREASED SKY COVERAGE IN THE FORECAST OVER THESE AREAS FOR THIS MORNING. ALSO MADE SOME MINOR INCREASES TO WINDS IN NORTHWEST AND WEST CENTRAL MONTANA AS MANY AREAS ARE ALREADY EXPERIENCING BREEZY CONDITIONS THIS MORNING WHICH EXPECTED TO CONTINUE THROUGH THE DAY. && .AVIATION...ANOTHER DAY OF BREEZY WINDS DURING THE AFTERNOON. INSTABILITY ACROSS THE SOUTH WILL RESULT IN SOME AFTERNOON SHOWERS AND A POSSIBLE THUNDERSTORM. THE SHOWERS WILL MAINLY IMPACT KSMN AND THE SURROUNDING AREA. && .PREV DISCUSSION... /ISSUED 313 AM MDT TUE MAY 27 2008/ DISCUSSION...A BROAD TROUGH WILL REMAIN OVER THE WESTERN UNITED STATES TODAY. THE BEST MOISTURE AND INSTABILITY THIS AFTERNOON WILL BE ACROSS SOUTHWEST MONTANA AND NORTH CENTRAL IDAHO. THE CONVECTION WILL BE PRIMARILY BE SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS. THE UPPER LEVEL FLOW WILL TRANSITION TO MORE SOUTHWESTERLY TONIGHT AS THE UPPER LEVEL TROUGH SLOWLY DEEPENS AND RETROGRADES TO THE WEST. A PULSE OF ENERGY WILL SWING THROUGH NORTH CENTRAL IDAHO TONIGHT WHICH COULD KEEP A FEW SHOWERS AND THUNDERSTORMS GOING PAST MIDNIGHT TONIGHT. THE HEFTY CLOUD COVER SHOULD KEEP TEMPERATURES TONIGHT FAIRLY MILD. THE SOUTHWEST FLOW WILL USHER IN PLENTY OF MOISTURE AND ENERGY INTO THE NORTHERN ROCKIES BY WEDNESDAY AFTERNOON. THE ATMOSPHERE ACROSS THE REGION WILL BECOME UNSTABLE ENOUGH TO SUPPORT WIDE SPREAD THUNDERSTORM DEVELOPMENT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE. CURRENTLY THE BEST LOCATION OF SEVERE WILL BE ACROSS NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA. THESE STORMS WILL PERSIST INTO THE EVENING HOURS. A HWO ENTAILING THE POTENTIAL OF SEVERE THUNDERSTORMS HAS BEEN ISSUED...SEE WWW.WEATHER.GOV/MISSOULA FOR MORE INFORMATION. THE CONVECTION WILL DECREASE AFTER SUNSET...BUT A FEW THUNDERSTORMS COULD CONTINUE ON INTO THURSDAY MORNING. THURSDAY THROUGH TUESDAY...THE UPPER LEVEL LOW REMAINS OFF OF THE WASHINGTON AND OREGON COASTS THROUGH THE PERIOD. THIS KEEPS AN UNSTABLE SOUTHWEST FLOW INTO WESTERN MONTANA AND NORTH CENTRAL IDAHO. HARD TO FIND A DRY PERIOD IN THE EXTENDED FORECAST...LOOKS LIKE SOME SHOWERS AND A POSSIBLE AFTERNOON/EVENING THUNDERSTORM. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...FOSTER PREVIOUS DISCUSSION....SMITH/KOLATA AVIATION...KITSMILLER
Hazardous weather outlook, May 27, 4:32 AM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 432 AM MDT TUE MAY 27 2008 IDZ005>010-MTZ006-007-272245- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 432 AM MDT TUE MAY 27 2008 /332 AM PDT TUE MAY 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIFT ASSOCIATED WITH AN UPPER LEVEL TROUGH AND STRONG ATMOSPHERIC INSTABILITY HAVE THE POTENTIAL TO PRODUCE AN ACTIVE THUNDERSTORM PERIOD WEDNESDAY AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA. FORECASTED CONVECTIVE PARAMETERS INDICATE SOME OF THESE STORMS MAY BE SEVERE WITH THE MAIN THREAT BEING HAIL. HOWEVER...LOCAL WIND GUSTS ARE ALSO A THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:36 PM MDT | Areal Flood Warning | MSO | Powell | 48 hr |
Nearby
River Flood Warnings in Montana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.